MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS STANDARD PACK; UNIT PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS STANDARD PACK; UNIT PHACOFRAGMENTATION
Model Number BL5115-2
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in switzerland reported that during cataract surgery, after the nucleus had been removed, the doctor noticed a small round piece of plastic was loose in the anterior chamber of the eye.The particulate was immediately removed, and the procedure was completed without any major delay.During post-op control, there were no patient problem/incidence.The user facility reported the particulate looked to be the "lid" of one of the sleeve''s side holes.
 
Additional Manufacturer Narrative
The device has not been returned and the lot number was not reported.The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction to d4 lot number from: unknown to: x4088 udi from: (b)(6).The product was returned and evaluated.Visual inspection identified one pale yellow irrigation sleeve taped to the label along with a small plastic vial containing an unknown fluid and a pale yellow disc-like particle.The particle is similar in color and shape to the port holes on the sides of the irrigation sleeve shaft at the tip.The disc-like particle is round and curled up on the edges.It would not lie flat and therefore dimensional measurements could not be taken as they would not be accurate due to the concave shape.This sample will be sent to the vendor for investigation.Manufacturing and sterilization records were reviewed and found to be acceptable.Investigation is ongoing.
 
Additional Manufacturer Narrative
The sample was analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem) and the elements found were carbon, oxygen and silicon.It was also analyzed using pyrolysis/gas-chromatography, results indicated it consists primarily of polydimethylsiloxane.The vendor confirmed the findings and filed the case as a functional defect.They will continue to perform process and final quality inspections with monthly monitoring of reports.The lot history, trend analysis, risk analysis and /or directions for use review were considered acceptable, with the product performing within anticipated rates.
 
Additional Manufacturer Narrative
Correction to h6 investigation conclusion from 4315 to 44.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS STANDARD PACK
Common Device Name
UNIT PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key17838088
Report Number0001920664-2023-70094
Device Sequence Number12679287
Product Code HQC
UDI-Device Identifier00757770058853
UDI-Public(01)00757770058853(17)240926(10)X4088
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5115-2
Device Lot NumberX4088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/16/2023
03/28/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown